Alert archive / Alabama / Hard Freeze Warnings in 2011

Hard Freeze Warning 1, NWS Mobile, AL

January 12, 201110 counties in Alabama; 5 counties in Mississippi

NWS Mobile, AL issued this hard freeze warning at Jan 12, 2011, 3:02 AM CST for 10 counties in Alabama; 5 counties in Mississippi. It took effect at Jan 13, 2011, 12:00 AM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 12, 2011, 3:02 AM CST (09:02 UTC)
In effect from
Jan 13, 2011, 12:00 AM CST
Expired
Jan 13, 2011, 8:00 AM CST
In force
8 hr
Issued by
NWS Mobile, AL

Counties Butler County, AL, Choctaw County, AL, Clarke County, AL, Conecuh County, AL, Covington County, AL, Crenshaw County, AL, Escambia County, AL, Monroe County, AL, Washington County, AL, Wilcox County, AL, George County, MS, Greene County, MS, Perry County, MS, Stone County, MS, Wayne County, MS

The radar

The Mobile radar (KMOB), 96 km from the middle of the area, began a volume at 09:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 9.0 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2011-01-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2011-01-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -159 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
777 m above ground
0-6 km bulk shear
93 kt
0-1 km storm-relative helicity
-159 m²/s²
0-3 km storm-relative helicity
-128 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

308 
WWUS74 KMOB 120902
NPWMOB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
302 AM CST WED JAN 12 2011

...HARD FREEZE WARNING TONIGHT AND HARD FREEZE WATCH THURSDAY NIGHT
FOR ALL AREAS EXCEPT COASTAL PORTIONS OF ALABAMA AND THE NORTHWEST
FLORIDA PANHANDLE...

.ARCTIC HIGH PRESSURE OVER THE SOUTHERN PLAINS WILL CONTINUE TO BUILD
INTO THE REGION THROUGH THURSDAY. DAYTIME HIGH TEMPERATURES WILL ONLY
RISE TO THE UPPER THIRTIES WELL INLAND TO LOWER TO MID FORTIES CLOSER
TO THE COAST. TEMPERATURES TONIGHT DROP TO THE UPPER TEENS OVER
INLAND AREAS AND AROUND TWENTY OVER COASTAL COUNTIES EXCEPT FOR LOWER
TO MID TWENTIES NEAR THE IMMEDIATE COAST. TEMPERATURES WILL BE
SIMILAR FOR BOTH THURSDAY AND THURSDAY NIGHT. THESE COLD TEMPERATURES
WILL RESULT IN A HARD FREEZE OVER THE ENTIRE AREA EXCEPT FOR THE
COASTAL PORTION OF THE COASTAL COUNTIES BOTH TONIGHT AND AGAIN
THURSDAY NIGHT.

ALZ051>062-FLZ001-003-005-MSZ067-075-076-078-079-121715-
/O.NEW.KMOB.HZ.W.0001.110113T0600Z-110113T1400Z/
/O.NEW.KMOB.HZ.A.0001.110114T0600Z-110114T1400Z/
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-INLAND ESCAMBIA-
INLAND SANTA ROSA-INLAND OKALOOSA-WAYNE-PERRY-GREENE-STONE-GEORGE-
INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...CHATOM...
MILLRY...JACKSON...THOMASVILLE...GROVE HILL...CAMDEN...
PINE HILL...HOMEWOOD...MONROEVILLE...EVERGREEN...GREENVILLE...
LUVERNE...BRANTLEY...ATMORE...BREWTON...EAST BREWTON...
ANDALUSIA...OPP...MOBILE...PRICHARD...SARALAND...BAY MINETTE...
CENTURY...FLOMATON...MOLINO...JAY...CRESTVIEW...WAYNESBORO...
RICHTON...BEAUMONT...NEW AUGUSTA...LEAKESVILLE...MCLAIN...
WIGGINS...LUCEDALE
302 AM CST WED JAN 12 2011

...HARD FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
CST THURSDAY...
...HARD FREEZE WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH
FRIDAY MORNING...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A HARD FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST
THURSDAY. A HARD FREEZE WATCH HAS ALSO BEEN ISSUED. THIS HARD
FREEZE WATCH IS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY
MORNING. 

TEMPERATURES TONIGHT DROP TO THE UPPER TEENS OVER INLAND AREAS AND
AROUND TWENTY OVER COASTAL COUNTIES EXCEPT FOR LOWER TO MID TWENTIES
NEAR THE IMMEDIATE COAST. TEMPERATURES WILL BE SIMILAR THURSDAY
NIGHT. THESE COLD TEMPERATURES WILL RESULT IN A HARD FREEZE OVER THE
ENTIRE AREA EXCEPT FOR THE COASTAL PORTION OF THE COASTAL COUNTIES
BOTH TONIGHT AND AGAIN THURSDAY NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HARD FREEZE WATCH AND WARNING MEANS TEMPERATURES OF 20 DEGREES OR
LOWER ARE EXPECTED. CHECK ON THE ELDERLY AND PROTECT PETS...PIPES
AND PLANTS. THESE CONDITIONS CAN KILL SENSITIVE VEGETATION AND CAUSE
PIPES TO BURST. EVERYONE SHOULD TAKE ADEQUATE SAFETY PRECAUTIONS WITH
THEIR HEATING SYSTEMS...AND MAKE SURE TO UTILIZE CARBON MONOXIDE
DETECTORS IN ENCLOSED SPACES. MAKE SURE SPACE HEATERS ARE NOT LEFT
UNATTENDED AND ARE NOT USED NEAR FLAMMABLE MATERIALS SUCH AS CURTAINS
OR BED COVERINGS.

&&

$$
5 follow-up statements
067 
WWUS74 KMOB 121628
NPWMOB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
1028 AM CST WED JAN 12 2011

...HARD FREEZE WARNING TONIGHT AND HARD FREEZE WATCH THURSDAY
NIGHT FOR ALL AREAS EXCEPT COASTAL PORTIONS OF ALABAMA AND THE
NORTHWEST FLORIDA PANHANDLE...

.ARCTIC HIGH PRESSURE OVER THE SOUTHERN PLAINS WILL CONTINUE TO
BUILD INTO THE REGION THROUGH THURSDAY. DAYTIME HIGH TEMPERATURES
WILL ONLY RISE TO THE UPPER THIRTIES WELL INLAND TO LOWER TO MID
FORTIES CLOSER TO THE COAST. TEMPERATURES TONIGHT DROP TO THE
UPPER TEENS OVER INLAND AREAS AND AROUND TWENTY OVER COASTAL
COUNTIES EXCEPT FOR LOWER TO MID TWENTIES NEAR THE IMMEDIATE
COAST. TEMPERATURES WILL BE SIMILAR FOR BOTH THURSDAY AND
THURSDAY NIGHT. THESE COLD TEMPERATURES WILL RESULT IN A HARD
FREEZE OVER THE ENTIRE AREA EXCEPT FOR THE COASTAL PORTION OF THE
COASTAL COUNTIES BOTH TONIGHT AND AGAIN THURSDAY NIGHT.

ALZ051>062-FLZ001-003-005-MSZ067-075-076-078-079-130030-
/O.CON.KMOB.HZ.W.0001.110113T0600Z-110113T1400Z/
/O.CON.KMOB.HZ.A.0001.110114T0600Z-110114T1400Z/
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-INLAND ESCAMBIA-
INLAND SANTA ROSA-INLAND OKALOOSA-WAYNE-PERRY-GREENE-STONE-GEORGE-
INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...CHATOM...
MILLRY...JACKSON...THOMASVILLE...GROVE HILL...CAMDEN...
PINE HILL...HOMEWOOD...MONROEVILLE...EVERGREEN...GREENVILLE...
LUVERNE...BRANTLEY...ATMORE...BREWTON...EAST BREWTON...
ANDALUSIA...OPP...MOBILE...PRICHARD...SARALAND...BAY MINETTE...
CENTURY...FLOMATON...MOLINO...JAY...CRESTVIEW...WAYNESBORO...
RICHTON...BEAUMONT...NEW AUGUSTA...LEAKESVILLE...MCLAIN...
WIGGINS...LUCEDALE
1028 AM CST WED JAN 12 2011

...HARD FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
8 AM CST THURSDAY...
...HARD FREEZE WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT
THROUGH FRIDAY MORNING...

A HARD FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
8 AM CST THURSDAY. A HARD FREEZE WATCH REMAINS IN EFFECT FROM
LATE THURSDAY NIGHT THROUGH FRIDAY MORNING. 

TEMPERATURES TONIGHT DROP TO THE UPPER TEENS OVER INLAND AREAS
AND AROUND TWENTY OVER COASTAL COUNTIES EXCEPT FOR LOWER TO MID
TWENTIES NEAR THE IMMEDIATE COAST. TEMPERATURES WILL BE SIMILAR
THURSDAY NIGHT. THESE COLD TEMPERATURES WILL RESULT IN A HARD
FREEZE OVER THE ENTIRE AREA EXCEPT FOR THE COASTAL PORTION OF THE
COASTAL COUNTIES BOTH TONIGHT AND AGAIN THURSDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HARD FREEZE WATCH AND WARNING MEANS TEMPERATURES OF 20 DEGREES
OR LOWER ARE EXPECTED. CHECK ON THE ELDERLY AND PROTECT PETS...
PIPES AND PLANTS. THESE CONDITIONS CAN KILL SENSITIVE VEGETATION
AND CAUSE PIPES TO BURST. EVERYONE SHOULD TAKE ADEQUATE SAFETY
PRECAUTIONS WITH THEIR HEATING SYSTEMS...AND MAKE SURE TO UTILIZE
CARBON MONOXIDE DETECTORS IN ENCLOSED SPACES. MAKE SURE SPACE
HEATERS ARE NOT LEFT UNATTENDED AND ARE NOT USED NEAR FLAMMABLE
MATERIALS SUCH AS CURTAINS OR BED COVERINGS.

&&

$$
761 
WWUS74 KMOB 122123
NPWMOB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
323 PM CST WED JAN 12 2011

...HARD FREEZE WARNING TONIGHT AND HARD FREEZE WATCH THURSDAY NIGHT
FOR ALL OF INLAND SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA AND THE
WESTERN FLORIDA PANHANDLE...

.A LARGE AREA OF ARCTIC HIGH PRESSURE WILL CONTINUE TO SETTLE ACROSS
THE SOUTHEASTERN STATES THROUGH THURSDAY NIGHT. THE DRY COLD AIRMASS
AND MOSTLY CLEAR SKIES WILL RESULT IN TEMPERATURES BOTH TONIGHT AND
THURSDAY NIGHT FALLING INTO THE UPPER TEENS OVER INLAND AREAS AND
AROUND TWENTY OVER COASTAL COUNTIES...EXCEPT FOR LOWER TWENTIES NEAR
THE IMMEDIATE COAST.


ALZ063-064-FLZ002-004-006-130530-
/O.EXA.KMOB.HZ.W.0001.110113T0600Z-110113T1400Z/
/O.EXA.KMOB.HZ.A.0001.110114T0600Z-110114T1400Z/
LOWER MOBILE-LOWER BALDWIN-COASTAL ESCAMBIA-COASTAL SANTA ROSA-
COASTAL OKALOOSA-
INCLUDING THE CITIES OF...PACE...MILTON
323 PM CST WED JAN 12 2011

...HARD FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
CST THURSDAY...
...HARD FREEZE WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH
FRIDAY MORNING...

TEMPERATURES TONIGHT WILL FALL INTO THE UPPER TEENS OVER INLAND AREAS
AND AROUND TWENTY DEGREES OVER THE COASTAL COUNTIES...EXCEPT FOR
LOWER TWENTIES NEAR THE IMMEDIATE COAST. SIMILAR TEMPERATURES ARE
EXPECTED THURSDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HARD FREEZE WATCH AND WARNING MEANS TEMPERATURES OF 20 DEGREES
OR LOWER ARE EXPECTED. CHECK ON THE ELDERLY AND PROTECT PETS...
PIPES AND PLANTS. THESE CONDITIONS CAN KILL SENSITIVE VEGETATION
AND CAUSE PIPES TO BURST. EVERYONE SHOULD TAKE ADEQUATE SAFETY
PRECAUTIONS WITH THEIR HEATING SYSTEMS...AND MAKE SURE TO UTILIZE
CARBON MONOXIDE DETECTORS IN ENCLOSED SPACES. MAKE SURE SPACE
HEATERS ARE NOT LEFT UNATTENDED AND ARE NOT USED NEAR FLAMMABLE
MATERIALS SUCH AS CURTAINS OR BED COVERINGS.

&&

$$

ALZ051>062-FLZ001-003-005-MSZ067-075-076-078-079-130530-
/O.CON.KMOB.HZ.W.0001.110113T0600Z-110113T1400Z/
/O.CON.KMOB.HZ.A.0001.110114T0600Z-110114T1400Z/
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-INLAND ESCAMBIA-
INLAND SANTA ROSA-INLAND OKALOOSA-WAYNE-PERRY-GREENE-STONE-GEORGE-
INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...CHATOM...
MILLRY...JACKSON...THOMASVILLE...GROVE HILL...CAMDEN...
PINE HILL...HOMEWOOD...MONROEVILLE...EVERGREEN...GREENVILLE...
LUVERNE...BRANTLEY...ATMORE...BREWTON...EAST BREWTON...
ANDALUSIA...OPP...SARALAND...BAY MINETTE...CENTURY...FLOMATON...
MOLINO...JAY...CRESTVIEW...WAYNESBORO...RICHTON...BEAUMONT...
NEW AUGUSTA...LEAKESVILLE...MCLAIN...WIGGINS...LUCEDALE
323 PM CST WED JAN 12 2011

...HARD FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
8 AM CST THURSDAY...
...HARD FREEZE WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT
THROUGH FRIDAY MORNING...

TEMPERATURES TONIGHT WILL FALL INTO THE UPPER TEENS OVER INLAND AREAS
AND AROUND TWENTY DEGREES OVER THE COASTAL COUNTIES...EXCEPT FOR
LOWER TWENTIES NEAR THE IMMEDIATE COAST. SIMILAR TEMPERATURES ARE
EXPECTED THURSDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HARD FREEZE WATCH AND WARNING MEANS TEMPERATURES OF 20 DEGREES
OR LOWER ARE EXPECTED. CHECK ON THE ELDERLY AND PROTECT PETS...
PIPES AND PLANTS. THESE CONDITIONS CAN KILL SENSITIVE VEGETATION
AND CAUSE PIPES TO BURST. EVERYONE SHOULD TAKE ADEQUATE SAFETY
PRECAUTIONS WITH THEIR HEATING SYSTEMS...AND MAKE SURE TO UTILIZE
CARBON MONOXIDE DETECTORS IN ENCLOSED SPACES. MAKE SURE SPACE
HEATERS ARE NOT LEFT UNATTENDED AND ARE NOT USED NEAR FLAMMABLE
MATERIALS SUCH AS CURTAINS OR BED COVERINGS.

&&

$$
990 
WWUS74 KMOB 130315
NPWMOB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
915 PM CST WED JAN 12 2011

...A HARD FREEZE WARNING TONIGHT AND A HARD FREEZE WATCH THURSDAY
NIGHT FOR ALL OF INLAND SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA
AND THE WESTERN FLORIDA PANHANDLE...

.A COLD HIGH PRESSURE CENTERED OVER THE OZARK PLATEAU WAS CONTINUING
TO SEND COLD AIR INTO THE REGION ON LIGHT NORTHWEST WINDS. THE DRY
COLD AIR MASS UNDER MOSTLY CLEAR SKIES WILL RESULT IN TEMPERATURES
BOTH TONIGHT AND THURSDAY NIGHT FALLING INTO THE UPPER TEENS OVER
INLAND AREAS AND AROUND TWENTY OVER COASTAL COUNTIES...EXCEPT FOR
LOWER TWENTIES NEAR THE IMMEDIATE COAST AND THE BARRIER ISLANDS.

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-131115-
/O.CON.KMOB.HZ.W.0001.110113T0600Z-110113T1400Z/
/O.CON.KMOB.HZ.A.0001.110114T0600Z-110114T1400Z/
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY-
GREENE-STONE-GEORGE-
INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...CHATOM...
MILLRY...JACKSON...THOMASVILLE...GROVE HILL...CAMDEN...
PINE HILL...HOMEWOOD...MONROEVILLE...EVERGREEN...GREENVILLE...
LUVERNE...BRANTLEY...ATMORE...BREWTON...EAST BREWTON...
ANDALUSIA...OPP...SARALAND...BAY MINETTE...CENTURY...FLOMATON...
MOLINO...JAY...PACE...MILTON...CRESTVIEW...WAYNESBORO...RICHTON...
BEAUMONT...NEW AUGUSTA...LEAKESVILLE...MCLAIN...WIGGINS...
LUCEDALE
915 PM CST WED JAN 12 2011

...HARD FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
8 AM CST THURSDAY...
...HARD FREEZE WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT
THROUGH FRIDAY MORNING...

A HARD FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
8 AM CST THURSDAY. A HARD FREEZE WATCH REMAINS IN EFFECT FROM
LATE THURSDAY NIGHT THROUGH FRIDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HARD FREEZE WATCH AND WARNING MEANS TEMPERATURES OF 20 DEGREES
OR LOWER ARE EXPECTED. CHECK ON THE ELDERLY AND PROTECT PETS...
PIPES AND PLANTS. THESE CONDITIONS WILL KILL SENSITIVE VEGETATION AND
MAY CAUSE EXPOSED PIPES TO BURST. EVERYONE SHOULD TAKE ADEQUATE
SAFETY PRECAUTIONS WITH THEIR HEATING SYSTEMS...AND MAKE SURE TO
UTILIZE CARBON MONOXIDE DETECTORS IN ENCLOSED SPACES. MAKE SURE SPACE
HEATERS ARE NOT LEFT UNATTENDED AND ARE NOT USED NEAR FLAMMABLE
MATERIALS SUCH AS CURTAINS OR BED COVERINGS.

&&

$$
705 
WWUS74 KMOB 131009
NPWMOB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
409 AM CST THU JAN 13 2011

...HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CST THIS
MORNING...
...HARD FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
CST FRIDAY...

.A COLD HIGH PRESSURE CENTERED OVER THE OZARK PLATEAU WAS
CONTINUING TO SEND COLD AIR INTO THE REGION ON LIGHT NORTHWEST
WINDS. THE DRY COLD AIR MASS UNDER MOSTLY CLEAR SKIES WILL RESULT
IN TEMPERATURES TONIGHT FALLING INTO THE UPPER TEENS OVER INLAND
AREAS AND AROUND TWENTY OVER COASTAL COUNTIES...EXCEPT FOR LOWER
TWENTIES NEAR THE IMMEDIATE COAST AND THE BARRIER ISLANDS.

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-131815-
/O.UPG.KMOB.HZ.A.0001.110114T0600Z-110114T1400Z/
/O.NEW.KMOB.HZ.W.0002.110114T0600Z-110114T1400Z/
/O.CON.KMOB.HZ.W.0001.000000T0000Z-110113T1400Z/
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY-
GREENE-STONE-GEORGE-
INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...CHATOM...
MILLRY...JACKSON...THOMASVILLE...GROVE HILL...CAMDEN...
PINE HILL...HOMEWOOD...MONROEVILLE...EVERGREEN...GREENVILLE...
LUVERNE...BRANTLEY...ATMORE...BREWTON...EAST BREWTON...
ANDALUSIA...OPP...MOBILE...PRICHARD...SARALAND...BAY MINETTE...
TILLMANS CORNER...THEODORE...DAPHNE...FAIRHOPE...FOLEY...
SPANISH FORT...CENTURY...FLOMATON...MOLINO...PENSACOLA...
FERRY PASS...BRENT...WEST PENSACOLA...BELLVIEW...ENSLEY...
MYRTLE GROVE...JAY...PACE...MILTON...CRESTVIEW...WRIGHT...
SEMINOLE...EGLIN AFB...VALPARAISO...WAYNESBORO...RICHTON...
BEAUMONT...NEW AUGUSTA...LEAKESVILLE...MCLAIN...WIGGINS...
LUCEDALE
409 AM CST THU JAN 13 2011

...HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CST THIS
MORNING...
...HARD FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
CST FRIDAY...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A HARD FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST
FRIDAY. THE HARD FREEZE WATCH IS NO LONGER IN EFFECT. A HARD
FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CST THIS MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HARD FREEZE WATCH AND WARNING MEANS TEMPERATURES OF 20 DEGREES OR
LOWER ARE EXPECTED. CHECK ON THE ELDERLY AND PROTECT PETS...PIPES
AND PLANTS. THESE CONDITIONS WILL KILL SENSITIVE VEGETATION AND MAY
CAUSE EXPOSED PIPES TO BURST. EVERYONE SHOULD TAKE ADEQUATE SAFETY
PRECAUTIONS WITH THEIR HEATING SYSTEMS...AND MAKE SURE TO UTILIZE
CARBON MONOXIDE DETECTORS IN ENCLOSED SPACES. MAKE SURE SPACE HEATERS
ARE NOT LEFT UNATTENDED AND ARE NOT USED NEAR FLAMMABLE MATERIALS
SUCH AS CURTAINS OR BED COVERINGS.

&&




$$
644 
WWUS74 KMOB 131337
NPWMOB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
737 AM CST THU JAN 13 2011

...HARD FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8
AM CST FRIDAY...

.A COLD HIGH PRESSURE CENTERED OVER THE OZARK PLATEAU WAS
CONTINUING TO SEND COLD AIR INTO THE REGION ON LIGHT NORTHWEST
WINDS. THE DRY COLD AIR MASS UNDER MOSTLY CLEAR SKIES WILL RESULT
IN TEMPERATURES TONIGHT FALLING INTO THE UPPER TEENS OVER INLAND
AREAS AND AROUND TWENTY OVER COASTAL COUNTIES...EXCEPT FOR LOWER
TWENTIES NEAR THE IMMEDIATE COAST AND THE BARRIER ISLANDS.

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-132145-
/O.EXP.KMOB.HZ.W.0001.000000T0000Z-110113T1400Z/
/O.CON.KMOB.HZ.W.0002.110114T0600Z-110114T1400Z/
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY-
GREENE-STONE-GEORGE-
INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...CHATOM...
MILLRY...JACKSON...THOMASVILLE...GROVE HILL...CAMDEN...
PINE HILL...HOMEWOOD...MONROEVILLE...EVERGREEN...GREENVILLE...
LUVERNE...BRANTLEY...ATMORE...BREWTON...EAST BREWTON...
ANDALUSIA...OPP...MOBILE...PRICHARD...SARALAND...BAY MINETTE...
TILLMANS CORNER...THEODORE...DAPHNE...FAIRHOPE...FOLEY...
SPANISH FORT...CENTURY...FLOMATON...MOLINO...PENSACOLA...
FERRY PASS...BRENT...WEST PENSACOLA...BELLVIEW...ENSLEY...
MYRTLE GROVE...JAY...PACE...MILTON...CRESTVIEW...WRIGHT...
SEMINOLE...EGLIN AFB...VALPARAISO...WAYNESBORO...RICHTON...
BEAUMONT...NEW AUGUSTA...LEAKESVILLE...MCLAIN...WIGGINS...
LUCEDALE
737 AM CST THU JAN 13 2011

...HARD FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
8 AM CST FRIDAY...
...HARD FREEZE WARNING WILL EXPIRE AT 8 AM CST THIS MORNING...

THE HARD FREEZE WARNING WILL EXPIRE AT 8 AM CST THIS MORNING. A
HARD FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
8 AM CST FRIDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HARD FREEZE WATCH AND WARNING MEANS TEMPERATURES OF 20 DEGREES
OR LOWER ARE EXPECTED. CHECK ON THE ELDERLY AND PROTECT PETS...
PIPES AND PLANTS. THESE CONDITIONS WILL KILL SENSITIVE VEGETATION
AND MAY CAUSE EXPOSED PIPES TO BURST. EVERYONE SHOULD TAKE
ADEQUATE SAFETY PRECAUTIONS WITH THEIR HEATING SYSTEMS...AND MAKE
SURE TO UTILIZE CARBON MONOXIDE DETECTORS IN ENCLOSED SPACES.
MAKE SURE SPACE HEATERS ARE NOT LEFT UNATTENDED AND ARE NOT USED
NEAR FLAMMABLE MATERIALS SUCH AS CURTAINS OR BED COVERINGS.

&&


$$

What forecasters said that day

The local office's own words before this hard freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this hard freeze warning went out at Jan 11, 3:58 PM CST, 11 hours 4 minutes earlier.

Area forecast discussion, Jan 11, 3:58 PM CST, 11 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
358 PM CST TUE JAN 11 2011

.SHORT TERM (TONIGHT THROUGH THURSDAY NIGHT)...SKIES HAVE RAPIDLY
CLEAR FROM WEST TO EAST THIS AFTERNOON AS THE MUCH COLDER AND DRIER
ARCTIC AIR MASS BEGINS TO MOVE INTO TO THE AREA. THE CENTER OF THE
1046MB ARCTIC HIGH WILL BE LOCATED OVER NEBRASKA/KANSAS TONIGHT WHICH
MEANS WE WILL KEEP A RATHER TIGHT PRESSURE GRADIENT THROUGH THE
NIGHT. WINDS STAY BREEZY THROUGH MOST OF THE NIGHT WITH 1000-850MB
THICKNESSES DROPPING TO AROUND 1280M BY TOMORROW MORNING. EXPECTING
LOWS TO DROP INTO LOW TO MID 20S ACROSS THE AREA...EXCEPT UPPER 20S
ALONG THE IMMEDIATE COAST. WITH A 10-15 MPH BREEZE EXPECTED THROUGH
THE NIGHT...WE WILL LIKELY SEE WIND CHILLS IN THE TEENS TOMORROW
MORNING.

WEDNESDAY AND THURSDAY WILL BE DRY BUT VERY CHILLY ACROSS THE FORECAST
AREA AS THE ARCTIC HIGH SLOWLY SHIFTS SOUTH AND EAST. TENDED TO GO ON
THE COOL SIDE OF GUIDANCE FOR HIGH TEMPERATURES...ESPECIALLY
CONSIDERING THERE IS A SNOW PACK STILL ACROSS NORTH AL/MS AND
TENNESSEE WHICH MAY ALLOW FOR A LITTLE LESS MODIFICATION OF THE
AIRMASS AS IT MOVES OUR WAY. HIGHS FORECAST ONLY TO BE IN THE LOW TO
MID 40S WED AND ONLY A FEW DEGREES WARMER ON THU. VERY COLD NIGHTS
EXPECTED BOTH WED/THU NIGHT. THE ARCTIC HIGH SHOULD BE CENTERED OVER
ARKANSAS ON THURSDAY MORNING...WHICH MEANS WE MAY NOT FULLY DECOUPLE.
MODELS ALSO HINT AT SOME MID AND HIGH LEVEL CLOUDS MOVING ACROSS THE
AREA LATE WEDNESDAY NIGHT AS A POSITIVELY TITLED SHORTWAVE MOVES INTO
TEXAS. GUIDANCE HAS HAD A TENDENCY TO ALSO BE A LITTLE TOO COLD WITH
PERIODS OF UPPER LEVEL CLOUDS MOVING THROUGH...SO DID NOT GO AS COLD
AS THE MAV...BUT IT WILL BE COLD NONETHELESS WITH LOWS AROUND 20
INTERIOR TO MID 20S ON THE BEACHES. IF THE CLOUD COVER IS SPARSE...
THEN SOME UPPER TEENS ARE POSSIBLE IN THE INTERIOR. WILL HAVE TO
MONITOR FOR A POTENTIAL HARD FREEZE. FRIDAY MORNING MAY ACTUALLY BE
THE COLDEST MORNING AND THE BEST CHANCE AT A WIDESPREAD HARD FREEZE
WITH CLEAR SKIES EXPECTED AND THE CENTER OF THE ARCTIC HIGH SITTING
ON TOP OF THE REGION. WENT BELOW GUIDANCE FOR THIS PERIOD...WITH
WIDESPREAD UPPER TEENS EXPECTED INLAND WITH LOWER 20S CLOSE TO THE
COAST.

&&

.LONG TERM (FRIDAY THROUGH TUESDAY)...TEMPERATURES WILL MODERATE
OVER THE WEEKEND AS SFC HIGH PRESSURE MOVES TO THE EAST OF THE AREA.
THE MAJORITY OF THE WEEKEND LOOKS DRY BUT GLOBAL MODELS DEPICT A
WEAKENING SHORTWAVE MOVING THROUGH THE AREA LATE IN THE WEEKEND WITH
A SLIGHT CHANCE OF SHOWERS. A MUCH MORE POTENT TROUGH DEVELOPS OVER
THE PLAINS EARLY NEXT WEEK...SENDING A COLD FRONT TOWARD THE AREA
LATE IN THE PERIOD WITH INCREASING CHANCES OF RAIN AND POSSIBLY A
FEW THUNDERSTORMS. 13/JC

&&

.AVIATION (18Z ISSUANCE)...VFR CONDITIONS THROUGH 18Z WED. SCT
CLOUDS FROM 2K TO 25K FT THROUGH 01Z WED FOLLOWED BY MOST CLR SKIES
LATER THIS EVENING AND OVERNIGHT CONTINUING THROUGH 18Z WED.
NORTHWESTERLY WINDS AT 10 TO 20 KTS WILL CONTINUE THROUGH 01Z WED
THEN DECREASE TO AROUND 10 KNOTS THROUGH 15Z WED...INCREASING TO 10
TO 15 KNOTS WITH GUSTS TO 18 KTS 15Z THROUGH 18Z WED. 32/EE

&&

.MARINE...NORTHERLY WINDS INCREASING TO 20 TO 25 KNOTS LATE THIS
AFTERNOON AND TONIGHT. THE STRONG OFFSHORE FLOW CONTINUES THROUGH
EARLY THURSDAY...BECOMING NORTHEAST AT 10 TO 15 KNOTS THURSDAY NIGHT
THROUGH EARLY SATURDAY...FOLLOWED BY A LIGHT EAST TO SOUTHEAST WIND
LATER IN THE WEEKEND. SEAS WILL BUILD TO 4 TO 6 FEET OUT TO 20 NM
AND 6 TO 8 FEET FROM 20 TO 60 NM OUT WITH ROUGH CONDITIONS ON INLAND
BAYS AND SOUNDS. A SMALL CRAFT ADVISORY IS IN EFFECT BEGINNING LATE
THIS AFTERNOON CONTINUING THROUGH EARLY THURSDAY. 32/EE

&&

.FIRE WEATHER...MUCH DRIER AND COOLER AIR WILL FILTER INTO THE AREA
THROUGH MIDWEEK AS HIGH PRESSURE BUILDS INTO THE AREA. WITH DEWPOINTS
DROPPING INTO THE LOW TEENS AND SINGLE DIGITS WEDNESDAY AND THURSDAY
AFTERNOON...RELATIVE HUMIDITIES WILL DROP INTO THE 20S ACROSS THE ENTIRE
REGION. DISPERSIONS WILL BE HIGH ON WEDNESDAY AFTERNOON DUE TO STRONG
TRANSPORT WINDS...BUT WILL DIMINISH ON THURSDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      23  43  21  44 /  00  00  00  00
PENSACOLA   26  44  24  45 /  00  00  00  00
DESTIN      30  45  25  46 /  00  00  00  00
EVERGREEN   23  40  19  43 /  00  00  00  00
WAYNESBORO  22  39  20  42 /  00  00  00  00
CAMDEN      21  39  19  42 /  00  00  00  00
CRESTVIEW   24  44  22  46 /  00  00  00  00

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...RED FLAG WARNING FROM 11 AM WEDNESDAY TO 5 PM WEDNESDAY FOR THE
     FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
     COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...
     AND INLAND SANTA ROSA.

     FIRE WEATHER WATCH FROM 11 AM THURSDAY TO 5 PM THURSDAY FOR THE
     FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
     COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...
     AND INLAND SANTA ROSA.

MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 6 AM THURSDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20
     NM...COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT
     20 NM...MOBILE BAY...WATERS FROM DESTIN TO PENSACOLA FL
     FROM 20 TO 60 NM...AND WATERS FROM PENSACOLA FL TO
     PASCAGOULA MS FROM 20 TO 60 NM.

&&
Hazardous weather outlook, Jan 11, 4:32 AM CST, 22 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
432 AM CST TUE JAN 11 2011

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-121200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
432 AM CST TUE JAN 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL AND
SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. THE
COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA...

.DAY ONE...TODAY AND TONIGHT

ARCTIC HIGH PRESSURE BUILDING INTO THE REGION WILL BRING COLD
TEMPERATURES TO THE AREA WITH OVERNIGHT LOWS RANGING FROM THE LOWER
TO MID TWENTIES OVER INLAND AREAS WITH MID TO UPPER TWENTIES NEAR
THE COAST.  ALTHOUGH TEMPERATURES TONIGHT ARE EXPECTED TO REMAIN
ABOVE LOCAL HARD FREEZE CRITERIA OF TWENTY DEGREES...RESIDENTS WILL
NEED TO TAKE NECESSARY PRECAUTIONS TO PROTECT SENSITIVE VEGETATION
AND OTHER ITEMS VULNERABLE TO THE SUB FREEZING TEMPERATURES.

NORTHERLY WINDS OVER THE MARINE AREA WILL BECOME STRONG LATE THIS
AFTERNOON AND PERSIST OVERNIGHT...CREATING HAZARDOUS CONDITIONS FOR
SMALL CRAFT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SLIGHTLY COLDER TEMPERATURES ARE EXPECTED OVER THE AREA WEDNESDAY
NIGHT AND THURSDAY NIGHT WHICH MAY RESULT IN A HARD FREEZE OVER
INLAND AREAS.

STRONG OFFSHORE WINDS OVER THE MARINE AREA WILL SUBSIDE THURSDAY
MORNING.  HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL CONTINUE UNTIL
THE STRONG WINDS SUBSIDE.

THERE IS AN INCREASED RISK FOR WILDFIRES OVER THE NORTHWEST FLORIDA
PANHANDLE ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 12, 3:02 AM CSTHard Freeze WatchMOB25 hr
Jan 12, 6:37 AM CSTRed Flag WarningMOB34 hr
Jan 12, 5:46 PM CSTFire Weather WatchMOB37 hr

Nearby

Hard Freeze Warnings in Alabama, 2011Hard Freeze Warnings in Mississippi, 2011Hard Freeze Warnings in Florida, 2011Every hard freeze warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.